It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Re: Yinsky
Mar 2, 2004
Hello Banker

Nice to speak to you again. Mind you - while banished...... I had plenty of time for self-reflection and meditation ............ (naw - just kidding! being pompous - just caught up on all my work!!! LOL)
I am so so sorry to hear about your struggles. You seemed to be so happy and "settled" on the sub.......I had no idea that you were having problems. Mind you - all of us have those problems........ like kids/job/boyfriend? Its just life? And you have a lot to cope with running a home with 3 children and a demanding job........ so dont be too hard on yourself? I suspect you actually do brilliantly well? How many people do you know who have as much on their plate as you........ and who cope half as well?
I absolutely hate to hear you say that I was right all along about xanax - just means that another human being is now struggling with benzos - makes me feel sick to my stomach.
Look Banker - from your post above - I dont really need to say anything to you? You know really what you have to do? Did you ever get round to reading the Ashton Manual? If not - then I strongly suggest that you do - you can download it (print it if you have a good printer and some patience! LOL) and scroll thro and read the parts that are pertinent.......... about xanax and about tolerance? And about withdrawal - which you may feel up to doing one day. I have a copy in front of me at the moment - and if you want to discuss any aspect in particular we can certainly do that any time?
You know about tolerance and indeed are now experiencing it with xanax. Horrible how it creeps up on you - sneeky nasty drug that it is. And so fast and so easy. That is why it scares me to hear people saying that they just use it occasionally - for sleep/anxiety or whatever - and that they can take it or leave it. No problemo! Aye! OK - maybe some people can - but there are many many people who cant and without realising it become dependent. Yes - if you can - get that dosage down just as far and as fast as you can. If you have only been taking the 4 mg for a short time then you should be able to get back down to a lower dose without too much trouble? Hopefully. But dont hang about - you know how fast tolerance develops and how quickly you become dependent on a much larger dose. You will know anyway that benzos are not like narcotics - in that you dont experience a "high" from them. And you end up taking larger and larger doses - not for a "high" - but to prevent withdrawal symptoms. There is really so little reward from these drugs and such a large potential for trouble with dependency and side effects. No - I am not going to tell you to stop - for you cannot - that would be dangerous. Your dosage at the moment is really quite high (0.5 mg xanax = 10 mg valium Ashton) - you are taking the equivalent of 80 mgs valium. That is fairly hefty?
Anyone struggling to get off xanax will be aware that the drug has profound effects on the mind and body - apart from the therapeutic actions. Directly or indirectly xanax influences almost every aspect of brain function.
Banker - you talk about behaviour etc. Obviously I cannot comment on your behaviour/character etc...... but some of these problems you may be experiencing could actually be caused by the xanax. Again - in Ashton you can read in more depth about side effects and paradoxical effects........... but briefly benzos can cause all sorts of strange or out of character behaviour about which the sufferer is often unaware. Side effects including paradoxical stimulant effects - [I]"benzos may cause paradoxical excitement with increased anxiety, insomnia, nightmares, irritability, hyperactive or aggressive behaviour, attacks of rage etc. Less dramatic increases in irritability and argumentativeness are much more common and are frequently remarked upon by patients and their families." [/I] So - here - you can see that xanax - far from quieting anxiety may actually cause it. Great? And always remembering that benzos lose their efficacy within weeks of use........... so its not hard to figure out that the drug which was once so helpful has turned on you and is now causing your problems? Think about this. Do you think this could be the situation with you? Only you can answer that. For sure - I dont have any answers - but you will have some idea - I suspect - about how xanax affects you?

I'm sorry Banker - I know this must have been a hard post to write - thank goodness you are honest - but you know I am deadly serious on the subject of benzos (a joker most of the time I know - but the amount of suffering and pain...... and simply lost life that I (and so may people) suffered thro benzos has left me humourless on this subject). There is no way I can sugar coat this reply to you.
I am a bit curious about your comments as to your councellor -
[QUOTE][I]She's going to be so disappointed in me and I'm scared about that[/I][/QUOTE].
Why should she be disappointed? Why should you be scared about her reaction?
Banker - this is addiction - a disease - she would not be disappointed in you if you had a terminal illness? And you do have a life threatening illness in addiction. And why scared of her reaction?
You are an intelligent and insightful woman - I suspect you may by now have more knowledge about your own situation than your councellor? Many doctors - especially in the US - have the most profound lack of knowledge of benzos and the consequences of long term use. Use your own common sense here? You know fine that you are on dangerous ground - or you would not have written as you have. You are anxious about tolerance. So you really must address these problems now? My advice - as before - would be for you to get as much information as you can about the effects of long term use of benzos - not necessarily listening to people who tell you that they have used on and off for years and who are fine etc......... anecdotal evidence is fine and helpful to a point. But you want hard facts - observed behaviours, scientifically studied........ and as far as I know the best place to do this is Ashton and the benzo org site.
Looking forward to hearing again from you - lets keep this discussion going? Let me know if you can drop the dosage back down to 2 mg. But dont mess about here - you now realise how deadly these are.........
If by any chance you have trouble reducing the dose - then lets talk about it more ........... we can surely work something out?

Best of British, Banker ! LOL

No easy answers - but there certainly are answers........... plenty of people out there who once had a love affair with xanax and who escaped! No doubt at all that you can do that to if you so wish.
Another thought? I think I have read on these pages (but not sure! early dementia!!) that sub and benzos should not be taken together? Now - I know nothing about this - but perhaps you should discuss this with the doc who prescribes you sub?

Hope to hear from you soon,
Y





All times are GMT -7. The time now is 10:02 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!